Doctor insights on:
Stomach Problems After Taking Antibiotics
Yes: Don't know what particular problems you may be referring to, but the answer is complicated and best left by saying "Yes". Be more specific in your followup question and perhaps can help more. ...Read more
Doc. Gave an antibiotic inj. Plus 2 days of ABs to follow. Possible for strong ABs to cause fatigue, stomach problems persisting for a few weeks?
Antibiotics: Depending on which antibiotic you were given, there is a possibility that it may cause symptoms like diarrhea however it is unlikely to persist for many weeks if it was a one-time dose. Antibiotic side-effects that are associated with persistent diarrhea could represent an infection known as clostridium difficile. If stomach problems persist, you should be tested. ...Read more
I have stomach problems since 15 days. Now taking an anti-biotic course as per my physician advise. Full stomach & abdomen sonography reports are ok?
"Stomach Problems"?: On the surface of this it seems there may need to be a definitive diagnosis. Heartburn, gerd or reflux of stomach acid, viral gastroenteritis, infectious or travelers diarrhea? Only one of these conditions is really treated with antibiotics unless you have h. Pylori (a bacteria in some people's stomach that needs to be treated if you have ulcers or resistant gastritis). Need more info to answer. ...Read more
Hello I recently was taking antibiotics and now I'm having horrible stomach pains what could it be?
Could be many things: This may have nothing to do with your taking antibiotics, but if related it would be because antibiotics kill many of the trillions of friendly bacteria in our intestine but do not kill yeast or many of the unfriendly flora, creating an imbalance of the microbiome that can have long-lasting adverse consequences. Take quality probiotics, but you might have an ulcer, gallstones etc. So see your doc. ...Read more
Take meds with food: Usually taking antibiotics with food or a snack or a glass of milk can sometimes help from upsetting the stomach when taking medications. Some antibiotics, however, are affected by things like milk and calcium, like Ciprofloxacin and others. Antibiotics commonly cause diarrhea or constipation. ...Read more
It depends: In general, it depends on which antibiotic. There should be instructions with the antibiotic as it was prescribed to you--usually something printed by the pharmacy--that go into this in some detail. Also your pharmacist can tell you. But it really depends on the drug: tetracyclines require avoiding calcium-containing products. Linezolid requires avoiding wine and certain cheeses. ...Read more
I'm currently taking antibiotics long term for reoccurring uti's. Is there anything I should take to help protect my stomach or something? Thnx
Probiotic: Long term antibiotics, while many doctors use them for recurrent UTI's, are probably not a good idea. Long term use of antibiotics selects out for bacteria that are resistant to that antibiotic and will likely eventually lead to an untreatable organism. That said, it is a good idea to take probiotics whenever you take an antibiotic to help lessen the chance of diarrhea or yeast infection. ...Read more
Testical hurts lots of phlem, coughing so hard stomach feels like ripping a part. Taking antibiotics. Hoping for the best. Is this right course of?
See your doctor: This needs to be thoroughl;y evaluated to find out what's wrong and what can be done for you. ...Read more
That depends..: ....On how inflamed the reproductive tract was before treatment began, and whether she's taking her medicines as prescribed. The worse it was, the longer it will take. It might take several weeks to resolve completely. ...Read more
bacterial imbalance: There can be many problems assoc with prolonged abx use. The abx will sometimes kill off the "the good bacteria" that helps us with digestion and results in the overgrowth of other organisms (bacteria and fungi-yeast) witch can effect us adversly. The goal is to take abx only if absolutely neccessary and for short periods, the use of prebiotics and probiotics has been shown to be of benifit. ...Read more
Drinks cold drink and stomach hurts a lot. Small growth in kidneys, taking antibiotics. Is the cold water and bad stomachache related? Cause for worry
See a GI specialist: Cold water should not cause abd. Pain. Growth in kidney has nothing to do with abd. Pain. If pain only started after starting Cipro (ciprofloxacin) and seems to come with Cipro (ciprofloxacin) intake with cold water then Cipro (ciprofloxacin) could be culprit. Sometimes excessive acidity in stomach may cause abd. Pain. ...Read more
Its been 7 days since I stop taking antibiotics for my stomach and a medicine for ulcers but my stomach got so messed up that am still throwing up.
I'm taking antibiotics for a tooth abcess and experiencing upset stomach... Should I be taking anything else like probiotics as well?
Antibiotics kill the good bacteria leaving your body defenseless against harmful pathogens like the fast-growing candida yeast. After a course of antibiotics, this yeast can quickly come to dominate your small intestine, resulting in the illness that we know as candidiasis, or candida overgrowth.
Taking probiotics before, during and after your course of antibiotics can actually help. ...Read more
I just started taking antibiotics and Prilosec for a stomach ulcer, how long does it take for the medicine to kick in start to feel better?
Varies: The length of time a patient may feel symptomatic improvement as a result of a treatment can vary from patient to patient. A patient should expect anywhere from a few days to a week to notice improvements. Speak with your doctor if you feel you are not improving. Cessation of smoking and alcohol can be beneficial to your condition. Take great care! ...Read more
I've been taking whey protein for about 2 weeks now and I've been having stomach problems, why is this?
No set time duration:
NSAIDS can cause problems such as gastritis or stomach ulceration even after relatively brief periods of usage. NSAIDS have a black box warning indicating increased risk of stroke or heart attack. Cardiovascular risk may be increased in patients with other risk factors for CV disease, such as smoking or family history or Diabetes.
Don't take NSAIDS on a chronic basis unless your physician ok's it ...Read more
It could: Commonly it is taught that a gentle walk after eating can aid in digestion and there are studies that suggest gastrointestinal motility (movement) is improved with walking. But everyone is different and you may be sensitive to any exertion after a meal, as you may suffer from spasms or cramps. ...Read more
Anxiety may: Cause GI symptoms.Get a more detailed answer ›
Depends: Indigestion for example is reduced by avoiding caffeine, acidic foods like citrus, tomato sauce, carbonated drinks and alcohol/tobacco. Sitting up for 2 hours after eating can help. Gallbladder disease is lessened sometimes by avoiding fatty foods. Eating more smaller meals than fewer big meals can help some disorders. The lactose intolerant avoid milk. Depends on your problem. ...Read more
Why: Complicate matters further?Get a more detailed answer ›
Please provide: Us with more details. There currently isn't enough information provided for us to give helpful feedback. Can clarify and re-ask. ...Read more
See below: The test that I think of for breath testing is for helicobacter pylori, which is a bacterial infection of the stomach that can cause gastritis or stomach ulcers. This test is accurate and currently seems to be preferred over blood testing for h. Pylori. There have been some breath testing for intestinal bacterial overgrowth problems, but I do not know if it is performed much anymore. ...Read more
You will need: To tell the physician about your stomach or abdominal symptoms. No matter how good the doctor, s/he is not a mind reader. Take care. ...Read more
- Talk to a doctor online
- Stomach pain after taking antibiotics
- Fever after taking antibiotics
- Digestive problems after antibiotics
- Yellow discharge after taking antibiotics
- Sore throat after taking antibiotics
- Mucus in stool after taking antibiotics
- Bronchitis contagious after taking antibiotics
- Throwing up after taking antibiotics
- Taking antibiotics on an empty stomach